Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 220, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 5:45 PM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 5:45 PM CDT (22:45 UTC)
- Expired
- Jul 30, 2018, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:15 PM CDT | TSTM WND DMG | Fort Smith, AR | SEVERAL LARGE TREES DOWN |
| Jul 30, 6:25 PM CDT | TSTM WND DMG | Van Buren, AR | TREE DOWN AND ESTIMATED 60 MPH. RELAYED VIA HAM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
302 WUUS54 KTSA 302245 SVRTSA ARC033-131-OKC079-135-302330- /O.NEW.KTSA.SV.W.0220.180730T2245Z-180730T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 545 PM CDT MON JUL 30 2018 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Southwestern Crawford County in northwestern Arkansas... Northwestern Sebastian County in west central Arkansas... Eastern Sequoyah County in east central Oklahoma... Northeastern Le Flore County in southeastern Oklahoma... * Until 630 PM CDT. * At 545 PM CDT, a severe thunderstorm was located 4 miles southeast of Brushy, moving southeast at 40 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations in or near the path include... Fort Smith... Van Buren... Sallisaw... Barling... Pocola... Muldrow... Roland... Arkoma... Hackett... Bonanza... Gans... Moffett... Brushy... Excelsior... Fort Smith Regional Airport... Jenny Lind... Figure Five... Kibler... Central City... Concord... This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 10. Interstate 40 in Oklahoma between mile markers 304 and 328. Interstate 540 between mile markers 1 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3513 9435 3544 9485 3564 9470 3545 9417 TIME...MOT...LOC 2245Z 305DEG 36KT 3551 9469 HAIL...0.88IN WIND...60MPH $$
2 follow-up statements
795 WWUS54 KTSA 302301 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 601 PM CDT MON JUL 30 2018 ARC033-131-OKC079-135-302330- /O.CON.KTSA.SV.W.0220.000000T0000Z-180730T2330Z/ Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK- 601 PM CDT MON JUL 30 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHWESTERN CRAWFORD...NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES... At 601 PM CDT, severe thunderstorms were located along a line extending from 3 miles south of Short to 5 miles north of Spiro, moving southeast at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Fort Smith... Van Buren... Barling... Pocola... Muldrow... Roland... Arkoma... Hackett... Bonanza... Moffett... Excelsior... Fort Smith Regional Airport... Figure Five... Jenny Lind... Short... Kibler... Central City... Concord... Shibley... Rye Hill... This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 10. Interstate 40 in Oklahoma between mile markers 315 and 328. Interstate 540 between mile markers 1 and 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3535 9471 3559 9455 3545 9417 3513 9435 TIME...MOT...LOC 2301Z 303DEG 36KT 3553 9448 3532 9462 HAIL...0.75IN WIND...60MPH $$
492
WWUS54 KTSA 302318
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
618 PM CDT MON JUL 30 2018
OKC135-302328-
/O.CAN.KTSA.SV.W.0220.000000T0000Z-180730T2330Z/
Sequoyah OK-
618 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEQUOYAH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3513 9435 3528 9459 3531 9455 3530 9453
3531 9452 3530 9450 3531 9448 3533 9450
3538 9443 3552 9436 3545 9417
TIME...MOT...LOC 2318Z 302DEG 36KT 3548 9429 3534 9437 3526 9448
$$
ARC033-131-OKC079-302330-
/O.CON.KTSA.SV.W.0220.000000T0000Z-180730T2330Z/
Crawford AR-Sebastian AR-Le Flore OK-
618 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN CRAWFORD...NORTHWESTERN SEBASTIAN AND NORTHEASTERN
LE FLORE COUNTIES...
At 618 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Rudy to Fort Smith Regional Airport
to 2 miles north of Pocola, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fort Smith... Van Buren...
Barling... Pocola...
Arkoma... Hackett...
Bonanza... Figure Five...
Excelsior... Fort Smith Regional Airport...
Jenny Lind... Kibler...
Central City... Concord...
Shibley... Braden...
Mill Creek... Rye Hill...
Jenson... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 3 and 10.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3513 9435 3528 9459 3531 9455 3530 9453
3531 9452 3530 9450 3531 9448 3533 9450
3538 9443 3552 9436 3545 9417
TIME...MOT...LOC 2318Z 302DEG 36KT 3548 9429 3534 9437 3526 9448
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 30, 2:59 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Mon Jul 30 2018 .DISCUSSION... Strong to severe thunderstorms moving out of southeast Kansas into northeast Oklahoma this Afternoon with additional showers and thunderstorms developing along residual outflow boundaries left over from earlier storms across northeast Oklahoma into southwest Missouri. With that in mind, scattered showers and thunderstorms are expected to persist through much of the evening as an upper level shortwave approaches the region. Will continue to see the potential for strong to severe storms over the next few hours with large hail and damaging winds the main concern. Locally heavy rain will also be a concern with the storms this evening. The showers and thunderstorms are expected to come to an end late Tonight across extreme southeast Oklahoma as the upper level shortwave moves to the east of the area. Dry conditions with temperatures at or below normal are expected into the weekend as high pressure builds into the region from the north on Tuesday gradually shifting the east late in the week. Temperatures are expected to be unseasonably chilly wednesday morning with low temperatures about 10 degrees below normal for this time of year as the surface high settles overhead. A slow warming trend will take place as we move into the weekend and the low level winds become more southerly and the upper level ridge tries to build back over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 85 62 89 / 30 10 0 0 FSM 65 85 63 89 / 60 10 0 0 MLC 64 84 62 88 / 60 10 0 0 BVO 61 84 59 88 / 30 10 0 0 FYV 61 80 58 86 / 60 10 0 0 BYV 61 80 59 86 / 60 10 0 0 MKO 63 83 61 87 / 60 10 0 0 MIO 60 83 59 87 / 30 10 0 0 F10 63 84 61 88 / 60 10 0 0 HHW 67 87 64 91 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 30, 5:45 PM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 545 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 545 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Southeast Oklahoma into northwest Arkansas. ONSET...Ongoing...diminishing after sunset. HEAVY RAIN. RISK...Limited. AREA...Northwest Arkansas into southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Numerous thunderstorms continue to spread eastward across far northeast Oklahoma, southeast Oklahoma, and northwest Arkansas. Locally damaging winds remain a possibility especially from east central Oklahoma through west central Arkansas. The severe weather potential will diminish after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 30, 4:34 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST 6 SW PRYOR 36.25N 95.39W
07/30/2018 M70 MPH MAYES OK EMERGENCY MNGR
&&
JBMLocal storm report, Jul 30, 4:35 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 4 N CLAREMORE 36.37N 95.62W
07/30/2018 ROGERS OK LAW ENFORCEMENT
POWER LINES DOWN IN ROADWAY.
&&
CKHSpecial weather statement, Jul 30, 4:41 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 PM CDT MON JUL 30 2018
OKZ060-064>066-070-302230-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-
441 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN
MUSKOGEE...OKMULGEE...SOUTHERN TULSA AND NORTHERN OKFUSKEE COUNTIES
UNTIL 530 PM CDT...
At 440 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Bixby to 2 miles east of Stroud.
Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Okmulgee... Bristow...
Okemah... Okfuskee...
Morris... Beggs...
Boley... Mounds...
Schulter... Depew...
Boynton... Slick...
Castle... Preston...
Bald Hill... Okmulgee State Park...
Welty... Liberty...
Wainwright... Jamesville...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 213 and 225.
Interstate 44 between mile markers 178 and 182.
LAT...LON 3579 9662 3592 9596 3563 9539 3555 9572
3555 9582 3552 9582 3538 9641 3542 9644
3546 9644 3546 9648 3563 9662
TIME...MOT...LOC 2140Z 316DEG 27KT 3587 9590 3575 9661Local storm report, Jul 30, 5:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG OCHELATA 36.60N 95.98W
07/30/2018 WASHINGTON OK BROADCAST MEDIA
LARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH.
&&
CASLocal storm report, Jul 30, 5:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG CLAREMORE 36.31N 95.62W
07/30/2018 ROGERS OK NWS EMPLOYEE
POWER POLES DOWN NEAR 12TH AND FLORENCE. TIME VIA RADAR.
&&
JBMSpecial weather statement, Jul 30, 5:43 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Tulsa OK 543 PM CDT MON JUL 30 2018 ARZ010-019-OKZ069-302315- Washington AR-Crawford AR-Adair OK- 543 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... WASHINGTON AND EASTERN ADAIR COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, strong thunderstorms were located along a line extending from near Cincinnati to 7 miles east of Stilwell. Movement was southeast at 35 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Fayetteville... Farmington... Prairie Grove... West Fork... Lincoln... Westville... Greenland... Winslow... Cincinnati... Blackburn... Devils Den State Park... Brentwood... Strickler... Drake Field Airport... Walnut Grove... Woolsey... Ballard... Wedington... Rhea... Canehill... This includes Interstate 49 between mile markers 39 and 63. LAT...LON 3608 9407 3573 9399 3572 9454 3610 9459 TIME...MOT...LOC 2243Z 293DEG 31KT 3601 9453 3581 9450
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:43 PM CDT | Special Weather Statement | TSA | Washington | 32 min |
| Jul 30, 5:51 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Jul 30, 6:03 PM CDT | Areal Flood Advisory | TSA | Madison | 3 hr |
| Jul 30, 6:25 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 50 min |
| Jul 30, 5:26 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 4 hr |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Jul 30, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| Jul 30, 6:40 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Jul 30, 7:27 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 30, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jul 30, 2:27 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 30, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 55 min |
| Jul 30, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware | 3 hr |
| Jul 30, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 65 min |
| Jul 30, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 51 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 30, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 49 min |
| Jul 30, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jul 30, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more | 67 min |
| Jul 30, 4:41 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 49 min |
| Jul 30, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 51 min |
| Jul 30, 6:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.